MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305187
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's address is unknown.(b)(6) has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd precisionglide¿ needles came with a mix of product types.This was discovered before use.The following information was provided by the initial reporter: material no.: 305187 batch no.: 9030182.It was reported that two different needles were received in the same line of product with serrated tear lines.Reporter stated that 2 needles were found in same package.She said that she can email us with photos and more details.Reporter said that it was noticed "late yesterday" ((b)(6) 2019).Per related email: needles packaged in the same line of product with serrated tear lines.One has a black hub color and is shorter with a smaller gauge needle.The other had a brown hub and is longer with a larger gauge.
 
Event or Problem Description
It was reported that bd precisionglide¿ needles came with a mix of product types.This was discovered before use.The following information was provided by the initial reporter: material no.: 305187, batch no.: 9030182.It was reported that two different needles were received in the same line of product with serrated tear lines.Reporter stated that 2 needles were found in same package.She said that she can email us with photos and more details.Reporter said that it was noticed "late yesterday" (10/23/19).Per related email: needles packaged in the same line of product with serrated tear lines.One has a black hub color and is shorter with a smaller gauge needle.The other had a brown hub and is longer with a larger gauge.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two (2) photos were provided by the customer.One (1) photo shows the top web of two (2) blister packs providing the product number and description.The blister packs are still connected showing that they were packaged this way.The second (2nd) photo shows two (2) blister packs viewed from the bottom web.The needle hubs and needle lengths appear to be different indicating that there are two (2) different products packaged together as blister packs are still connected showing that they were packaged this way.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.However, during the investigation it was observed that a lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) was being produced at the same time as lot #9031984 of material # 50815 (needle 19ga 1-1/2in) on two (2) needle in process (nip) lines which were located next to each other.Therefore, it is likely that one (1) bag of lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) from nip 5 was placed in the gaylord for lot #9031984 of material # 50815 (needle 19ga 1-1/2in).This gaylord was then packaged on multi vac 4 (mv 4) with the mixed product getting packaged without being noticed.On 31-oct-2019 a global hold was issued to material # 305187 lot #9030812 to contain this batch.H3 other text : see section h.10.

Brand Name
BD PRECISIONGLIDE¿ NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9295706
Report Number1911916-2019-01169
Device Sequence Number16727977
Product Code FMI
UDI-Device Identifier30382903051879
UDI-Public30382903051879
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Catalogue Number305187
Device Lot Number9030812
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;